T Nation

Just Started TRT, Experiencing Nausea...


#1

Hey guys, today is day 8 on Androgel 1.62% 4 pumps daily. I'm 18 years old, had a TT level of ~220 and LH of ~1.1. Had low energy, no motivation to work out, dead libido, on and off depression. Here's my experience so far. At first I figured putting the gel on the inside of my bicep and forearm would be a good idea because theres no hair there and the skin is thin. Well that was a terrible idea for me because it through the pharmacokinetics off for me, I'd get a large spike in T about 2 hours after application and then a spike of E2, making me feel like shit. I started applying 2 pumps to each shoulder and I feel much better and more stable, the effects actually last the full 24 hours now.

HOWEVER, I've been experiencing really bad waves of nausea off and on all day. I was wondering if theres any relationship between testosterone and nausea, or if maybe it's due to high estrogen (morning sickness sort of thing). I guess my question is should i go down on the T or try an anti-e. I'm not getting bloods done until the 19th and my doctor is away for a few days. Any feedback is much appreciated!


#2

Please post your labs with ranges.

There can be a few different things going on. If thyroid or cortisol levels are low, the increased metabolic rates of TRT can hit the next weak link. There is a lot to study and consider. At your age, prolactin needs to be tested and maybe a MRI to image your pituitary.


This is standard advice maintained here:
http://tnation.T-Nation.com/free_online_forum/sports_training_performance_bodybuilding_trt/please_help_me_refine_standard_advice

There is a huge amount of knowledge in the stickies. Please study these. Start with the advice for new guys sticky.
http://tnation.T-Nation.com/free_online_forum/sports_training_performance_bodybuilding_trt/prototype_advice_for_new_guys
There is a lot to read there, so read carefully. There are suggestions for things that are root causes of low testosterone [T]. Low T is a symptom, not a root cause itself. But low T itself is a root cause of many of the symptoms one experiences. Note that other things cause the same spectrum of symptoms, so do not have T tunnel vision. Many docs are guilty of that and they only treat the symptom [low T] and do not attempt to find the real problem. If you go to a clinic that specializes in low T, you will get T tunnel vision for sure.

Post info about yourself as suggested in the above sticky. We need labs, almost all of your labs, not just hormones. We also need the lab ranges.

We see a very high number of thyroid issues in the population of guys that show up here. So there is a strong focus on that. Most people are iodine deficient to some degree. Your history of iodine intake from iodized salt and vitamins that list iodine is important. If you become iodine deficient, the RDA [recommended daily allowance] is inadequate for recovery of iodine stores. Please see the thyroid basics sticky for more information.
http://tnation.T-Nation.com/free_online_forum/sports_training_performance_bodybuilding_trt/thryroid_basics
You do not want to suffer from subclinical hypothyroidism or get Rx thyroid meds to treat iodine deficiency.

If you are injecting T or contemplating that, read the protocol for injections sticky.
http://tnation.T-Nation.com/free_online_forum/sports_training_performance_bodybuilding_trt/trt_protocol_for_injections

There are stickies for finding a TRT doc, estradiol [E2] and lab work.

Do not place your history or treatment details in the stickies! That belongs in your thread. Keep all of your posts in your thread so we can have a clear picture of your situation and needs.


#3

I got tons of bloods and tests pre-trt. I got an MRI of my pituitary and it was fine, but very small. My TSH, free t4, t3 uptake, etc... were all very healthy. Cortisol was fine but on the higher end of normal. Prolactin was fine, estradiol was 31 i believe ref range <39 or something like that. A few days ago I took a capsule of PES erase pro to see if lowering my E2 would help, while it did seem to eliminate the nausea for about 6 hours, it also gave me a huge 1 hour long hot flash/ facial flush (face was very red, i got VERY hott). Can elevated testosterone/dht cause the hot flash/facial flush and nausea? or do you think both of those symptoms are related to estrogen either being high or low.


#4

I also forgot to say that my SHBG was low prior to TRT, and my free T was normal as a result. I'm also on HGH because I was deficient in that as well, been on that for about a year at 3.2mg/day. I'm really worried about all these side effects, I hope they aren't due to stuff like polycythemia, hypertension, elevated liver enzymes/bilirubin, and other severe stuff like that. Anyone know if androgel is known to cause that stuff?